Picture2_edited.png
 

21.2 k reads

SHOKK - THE STREE NAME FOR 3,4-TETRABENZO AMINE - IS ADMINISTERED THROUGH THE SKIN IN A TRANSDERMAL PATCH. THE LOW-VOLUME, HIGH-CONCENTRATION NARCOTIC MEANS MORE PRODUCT CAN BE MOVED FOR A GIVEN WEIGHT. PHOTO M4 .

A special narcotics branch of the Ranger Corp stormed an apartment in LowTown late last night, after intelligence pointed to a large shipment of drugs at the address. The elite unit walked away with over 200 kg of narcotics, most of which is believed to be Shokk. If validated, it would make the bust one of the largest in Ranger Corp history.

Shokk - which is the chemical compound 3,4-tetrabenzo amine - is a narcotics cocktail comprising the depressant tetrahydrocannabinol (THC) which, after dissipating with a half-life of around 30 minutes, is replaced with synthetic benzoylmethylecgonine (cocaine) combined with clenbuterol hydrochloride in a 2:1 ratio. These powerful stimulants magnify sympathetic function and stimulate β2-adrenergic receptors causing excitement, euphoria, and mania.

The transdermal patch allows phased-release of the drugs in sequential order, making it one of the few "depressant-stimulant" narcotics in existence.

3,4-TETRABENZO AMINE WAS DEVELOPED FOR SOLDIERS DURING THE RUSSIAN TOMSK CONFLICT (2180-2182). THE DEPRESSANT EVOKED A SENSE OF CALM TO EASE PRE-CONFLICT NERVES, WHILE THE STIMULANTS HONED REACTIONS. PHOTO FAN ZHANG.

After the Russian Tomsk Conflict, batches of the drug were smuggled from military bases on Earth and eventually synthesized on Mars.

As with its base ingredients, the primary acute side-effects include headaches, lethargy, jitters and trembling, irritability, and a raised chance of cardiac arrest, convulsions and seizures. Chronic effects include sexual dysfunction, paranoia, heart disease, and stroke. Further to the toxicology of its base components, an undisclosed ingredient of the dermal patch resulted in the strange side effect of an increased melanin production, resulting in an increased UV absorption in the skin. Chronic Shokk users are at an elevated risk of UV-derived sun burn after only minimal exposure, meaning they must spend large portions of the Martian year indoors.

The drug was originally named ‘Shock’ because the early incarnations resulted in a spate of cardiac arrests (necessitating subsequent defibrillation to shock the heart) in its abusers. Shokk is a schedule 2 narcotic.

Samson Carmichael, M4 correspondent.